Have been feeling quite down for a bit now, and it feels a bit worse at the moment with it feeling like its dark all the time in the evenings. I was thinking about going to the GP, but I think theyll just put me on antidepressants, and i really dont want to be tired all the time and feel groggy. Are there any antidepressants that are lighter or have less side effects?
I've been taking citalopram for a few years now and apart from a few headaches when I started it's mostly been fine. Almost no side effects except that I don't seem to feel really high or really low any more and sometimes I find it hard to cry. Might be worth giving them a go?
Thanks for your post. I'm sorry to hear that you're feeling bad at the moment. Mental health problems can make certain times of day particularly difficult. I'm worse in the mornings than evenings but it can also be either way round.
I've had depression for many years now and also been on antidepressants for the past 5. It's understandable that you're concerned, as I was when I first decided to start taking them. I won't try and convince you either way, and also I'm not a doctor, so can't give a diagnosis of your mental state, but I'd like to share with you a little of my own experience.
When I first started taking antidepressants I was on Fluoxetine (Prozac) which made me feel super spacey and numb, so I stopped pretty quickly. I then tried Sertraline, which gave me night sweats and also didn't agree with me. Finally I was given Citalopram, and I've had very few issues with it since I started. I certainly don't feel groggy or tired all the time, but sometimes it does mess with my sleep cycle a little. It's a price I'm willing to pay for very few other side effects.
We're not doctors here at OutLife, but I've pulled in some more information that you might find useful. You don't mention whether you've ever previously been diagnosed with a mental health condition, but regardless, it might be worth reading some of the links below:
Just remember, your doctor can't (and almost certainly won't try) to force you into taking anything. The best thing you can do is think about what's best for you, and then ask your doctor's help in getting treatment which you're comfortable with.
I hope some of this was helpful. Please come back and tell us how you get along.
Post by kirhymeswithpie on Aug 1, 2019 13:19:35 GMT
I was put on sertraline a few years ago, and initially had nausea & loss of appetite. It also screwed up my sleep cycle pretty badly when I took it at night. After I changed to taking it in the morning, it's been fine. The nausea & loss of appetite also dissipated after about 2 weeks. I'm now on 100mg daily and it keeps me functioning pretty well. There was some loss of libido too at first, but again, that dissipated over time.